Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 17, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Apr 8, 2011, 3:40 PM CDT for 24 counties in Texas. It took effect at Apr 9, 2011, 12:00 PM CDT. It was in force for 9 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 8, 2011, 3:40 PM CDT (20:40 UTC)
- In effect from
- Apr 9, 2011, 12:00 PM CDT
- Expired
- Apr 9, 2011, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 2:50 PM CDT | WILDFIRE 6000 | 14 Ssw Crosbyton, TX | WILDFIRE BURNED PORTIONS OF NORTHERN GARZA AND SOUTHERN CROSBY COUNTIES. WILDFIRE STARTED AT APPROXIMATELY 250PM. |
| Apr 9, 5:25 PM CDT | NON-TSTM WND GST 59 | 6 Ssw Anton, TX | REPORTED BY TEXAS TECH UNIVERSITY WEST TEXAS MESONET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4189 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
262 WWUS84 KLUB 082040 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 340 PM CDT FRI APR 8 2011 TXZ021>044-090200- /O.UPG.KLUB.FW.A.0019.110409T1700Z-110410T0100Z/ /O.NEW.KLUB.FW.W.0017.110409T1700Z-110410T0200Z/ /O.EXT.KLUB.FW.A.0020.110410T1500Z-110411T0300Z/ /O.CON.KLUB.FW.W.0016.000000T0000Z-110409T0100Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 340 PM CDT FRI APR 8 2011 ...A PROLONGED PERIOD OF CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THE COMING WEEKEND OVER A LARGE PORTION OF THE SOUTHERN PLAINS... ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR ALL OF THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS PANHANDLE DUE TO 20 FOOT WINDS IN EXCESS OF 20 MPH...RELATIVE HUMIDITY NEAR 10 PERCENT...AND AN EXTREME FIRE DANGER... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT SATURDAY FOR ALL OF THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS PANHANDLE DUE TO 20 FOOT WINDS IN EXCESS OF 20 MPH...RELATIVE HUMIDITY NEAR 10 PERCENT...AND AN EXTREME FIRE DANGER... ...FIRE WEATHER WATCH NOW IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR ALL OF THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS PANHANDLE DUE TO 20 FOOT WINDS IN EXCESS OF 20 MPH...RELATIVE HUMIDITY NEAR 10 PERCENT...AND AN EXTREME FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM THIS EVENING. THE FIRE WEATHER WATCH FOR SATURDAY HAS NOW BEEN UPGRADED TO A RED FLAG WARNING FROM NOON TO 9 PM CDT SATURDAY. A FIRE WEATHER WATCH IS NOW IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. AN EXTENDED PERIOD OF CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THIS WEEKEND. STRONG SOUTHWESTERLY 20 FOOT WIND SPEEDS AROUND 20 TO 25 MPH WILL CONTINUE THROUGH THE EARLY EVENING HOURS FOR MUCH OF THE AREA. THE SOUTHWESTERLY WINDS WILL INCREASE INTO THE 20 TO 30 MPH RANGE SATURDAY...WITH WESTERLY WINDS FURTHER INCREASING TO BETWEEN 25 TO 35 MPH ON SUNDAY. RELATIVE HUMIDITY VALUES WILL DROP TO NEAR 10 PERCENT EACH AFTERNOON. FIRE DANGER WILL ALSO REMAIN EXTREME THROUGH THE WEEKEND. THE PROLONGED NATURE OF THESE CONDITIONS...WITH LITTLE OVERNIGHT HUMIDITY RECOVERY FOR MUCH OF THE AREA...AND EXTREMELY DRY FUELS WILL BE SUPPORTIVE OF DANGEROUS WIND-DRIVEN GRASSLAND WILDFIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
4 follow-up statements
296 WWUS84 KLUB 090110 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 810 PM CDT FRI APR 8 2011 TXZ021>044-091100- /O.EXP.KLUB.FW.W.0016.000000T0000Z-110409T0100Z/ /O.CON.KLUB.FW.W.0017.110409T1700Z-110410T0200Z/ /O.CON.KLUB.FW.A.0020.110410T1500Z-110411T0300Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 810 PM CDT FRI APR 8 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM CDT SATURDAY FOR ALL OF THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS PANHANDLE DUE TO 20 FOOT WINDS IN EXCESS OF 20 MPH...RELATIVE HUMIDITY NEAR 10 PERCENT...AND AN EXTREME FIRE DANGER... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR ALL OF THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS PANHANDLE DUE TO 20 FOOT WINDS IN EXCESS OF 20 MPH...RELATIVE HUMIDITY NEAR 10 PERCENT...AND AN EXTREME FIRE DANGER... ...RED FLAG WARNING FOR FRIDAY HAS EXPIRED... THE RED FLAG WARNING FOR FRIDAY IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM CDT SATURDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. AN EXTENDED PERIOD OF CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THIS WEEKEND. SOUTHWESTERLY WINDS WILL INCREASE INTO THE 20 TO 30 MPH RANGE SATURDAY...WITH WESTERLY WINDS FURTHER INCREASING TO BETWEEN 25 TO 35 MPH ON SUNDAY. RELATIVE HUMIDITY VALUES WILL DROP TO NEAR 10 PERCENT EACH AFTERNOON. FIRE DANGER WILL ALSO REMAIN EXTREME THROUGH THE WEEKEND. THE PROLONGED NATURE OF THESE CONDITIONS...WITH LITTLE OVERNIGHT HUMIDITY RECOVERY FOR MUCH OF THE AREA...AND EXTREMELY DRY FUELS WILL BE SUPPORTIVE OF DANGEROUS WIND-DRIVEN GRASSLAND WILDFIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
228 WWUS84 KLUB 090953 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 453 AM CDT SAT APR 9 2011 TXZ021>044-092100- /O.UPG.KLUB.FW.A.0020.110410T1500Z-110411T0300Z/ /O.NEW.KLUB.FW.W.0018.110410T1500Z-110411T0300Z/ /O.CON.KLUB.FW.W.0017.110409T1700Z-110410T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 453 AM CDT SAT APR 9 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR ALL OF THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS PANHANDLE DUE TO 20 FOOT WINDS IN EXCESS OF 20 MPH...RELATIVE HUMIDITY 15 PERCENT OR LESS...AND AN EXTREME FIRE DANGER... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CDT SUNDAY FOR ALL OF THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS PANHANDLE DUE TO 20 FOOT WINDS IN EXCESS OF 20 MPH...RELATIVE HUMIDITY 15 PERCENT OR LESS...AND AN EXTREME FIRE DANGER... ...DANGEROUS FIRE WEATHER CONDITIONS THIS WEEKEND INCLUDING POTENTIAL FOR A REGIONAL WILDFIRE OUTBREAK SUNDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING WHICH REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. A RED FLAG WARNING IS NOW IN EFFECT FROM 10 AM TO 10 PM CDT SUNDAY. CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER WILL CONTINUE THIS WEEKEND. SOUTHWESTERLY WINDS WILL INCREASE INTO THE 20 TO 30 MPH RANGE AT THE 20 FOOT LEVEL SATURDAY...WITH WESTERLY WINDS FURTHER INCREASING TO BETWEEN 25 TO 35 MPH ON SUNDAY. RELATIVE HUMIDITY VALUES WILL DROP TO NEAR 10 PERCENT THIS AFTERNOON...WHILE HUMIDITIES WILL FALL TO BETWEEN 5 AND 10 PERCENT SUNDAY. THIS WEATHER WILL COMBINE WITH EXTREMELY DRY FUELS TO BE SUPPORTIVE OF DANGEROUS WIND-DRIVEN GRASSLAND WILDFIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS AND POTENTIALLY LIFE THREATENING FIRE WEATHER SITUATION. HIGH WINDS AND VERY LOW RELATIVE HUMIDITIES COMBINED WITH RECENT WARM TEMPERATURES AND ONGOING DROUGHT WILL CREATE WEATHER CONDITIONS FAVORABLE FOR LARGE AND DANGEROUS WIND-DRIVEN WILDFIRES. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITY THAT MAY GENERATE SPARKS. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF VEHICLES. KEEP VEHICLES ON DRIVING SURFACES AND DO NOT DRIVE THROUGH GRASS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND-DRIVEN WILDFIRES. && $$
620 WWUS84 KLUB 092048 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 348 PM CDT SAT APR 9 2011 TXZ021>044-100500- /O.CON.KLUB.FW.W.0017.000000T0000Z-110410T0200Z/ /O.CON.KLUB.FW.W.0018.110410T1500Z-110411T0300Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 348 PM CDT SAT APR 9 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR ALL OF THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS PANHANDLE DUE TO 20 FOOT WINDS IN EXCESS OF 20 MPH...RELATIVE HUMIDITY 15 PERCENT OR LESS...AND AN EXTREME FIRE DANGER... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT SUNDAY FOR ALL OF THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS PANHANDLE DUE TO 20 FOOT WINDS IN EXCESS OF 20 MPH...RELATIVE HUMIDITY 15 PERCENT OR LESS...AND AN EXTREME FIRE DANGER... ...DANGEROUS FIRE WEATHER CONDITIONS THROUGH THIS WEEKEND INCLUDING A POTENTIAL FOR A REGIONAL WILDFIRE OUTBREAK SUNDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING WHICH REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. A RED FLAG WARNING IS ALSO IN EFFECT FROM 10 AM TO 10 PM CDT SUNDAY. CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THE REMAINDER OF THE WEEKEND. SOUTH TO SOUTHWESTERLY WINDS WILL CONTINUE IN THE 20 TO 30 MPH RANGE AT THE 20 FOOT LEVEL THROUGH EARLY THIS EVENING...WITH WESTERLY WINDS FURTHER INCREASING TO BETWEEN 25 TO 35 MPH ON SUNDAY. RELATIVE HUMIDITY VALUES WILL BE BETWEEN BETWEEN 5 AND 10 PERCENT THROUGH THE REMAINDER OF THIS AFTERNOON AS WELL AS AGAIN ON SUNDAY AFTERNOON. THIS WEATHER WILL COMBINE WITH EXTREMELY DRY FUELS TO BE SUPPORTIVE OF DANGEROUS WIND-DRIVEN GRASSLAND WILDFIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS AND POTENTIALLY LIFE THREATENING FIRE WEATHER SITUATION. HIGH WINDS AND VERY LOW RELATIVE HUMIDITIES COMBINED WITH RECENT WARM TEMPERATURES AND ONGOING DROUGHT WILL CREATE WEATHER CONDITIONS FAVORABLE FOR LARGE AND DANGEROUS WIND-DRIVEN WILDFIRES. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITY THAT MAY GENERATE SPARKS. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF VEHICLES. KEEP VEHICLES ON DRIVING SURFACES AND DO NOT DRIVE THROUGH GRASS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND-DRIVEN WILDFIRES. && $$
998 WWUS84 KLUB 100205 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 905 PM CDT SAT APR 9 2011 TXZ021>044-101100- /O.EXP.KLUB.FW.W.0017.000000T0000Z-110410T0200Z/ /O.CON.KLUB.FW.W.0018.110410T1500Z-110411T0300Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 905 PM CDT SAT APR 9 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT SUNDAY FOR ALL OF THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS PANHANDLE DUE TO 20 FOOT WINDS IN EXCESS OF 20 MPH...RELATIVE HUMIDITY 15 PERCENT OR LESS...AND AN EXTREME FIRE DANGER... ...RED FLAG WARNING FOR SATURDAY HAS EXPIRED... ...DANGEROUS FIRE WEATHER CONDITIONS EXPECTED INCLUDING A POTENTIAL FOR A REGIONAL WILDFIRE OUTBREAK SUNDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT SUNDAY. CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THE REMAINDER OF THE WEEKEND. WESTERLY WINDS WILL INCREASE TO BETWEEN 25 TO 35 MPH ON SUNDAY. RELATIVE HUMIDITY VALUES WILL BE BETWEEN BETWEEN 5 AND 10 PERCENT ON SUNDAY AFTERNOON. THIS WEATHER WILL COMBINE WITH EXTREMELY DRY FUELS TO BE SUPPORTIVE OF DANGEROUS WIND-DRIVEN GRASSLAND WILDFIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS AND POTENTIALLY LIFE THREATENING FIRE WEATHER SITUATION. HIGH WINDS AND VERY LOW RELATIVE HUMIDITIES COMBINED WITH RECENT WARM TEMPERATURES AND ONGOING DROUGHT WILL CREATE WEATHER CONDITIONS FAVORABLE FOR LARGE AND DANGEROUS WIND-DRIVEN WILDFIRES. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITY THAT MAY GENERATE SPARKS. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF VEHICLES. KEEP VEHICLES ON DRIVING SURFACES AND DO NOT DRIVE THROUGH GRASS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND-DRIVEN WILDFIRES. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Apr 8, 3:34 PM CDT, 6 minutes earlier.
Area forecast discussion, Apr 8, 3:34 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 334 PM CDT FRI APR 8 2011 .SHORT TERM... MAIN FOCUS REVOLVES AROUND INCREASING WIND AND FIRE WEATHER CONCERNS OVER THE NEXT 24 HOURS. WINDS WERE GRADUALLY ON THE INCREASE THIS AFTERNOON AS DEEP MIXING WAS TAPPING SLOWLY INCREASING MID/UPPER FLOW WELL IN ADVANCE OF A POTENT UPPER LEVEL STORM SYSTEM DIGGING SOUTHWARD ALONG THE CENTRAL CA COAST. THIS UA LOW IS PROGGED TO ROUND THE CORNER ACROSS SOUTHERN CA LATER TONIGHT AND BEGIN AN ENE TRACK TO AROUND THE 4-CORNERS BY SATURDAY EVENING. AS THE STORM SYSTEM DRAWS CLOSER MID/UPPER FLOW WILL CONTINUE TO INCREASE AS SFC CYCLOGENESIS REALLY BEGINS TO TAKE SHAPE ACROSS THE CENTRAL/SOUTHERN HIGH PLAINS. ALL THIS SPELLS INCREASING WINDS ON SATURDAY...WITH WINDS PERHAPS ECLIPSING ADVISORY LEVELS FOR MUCH OF THE AREAS BY THE AFTERNOON HOURS. IN ADDITION...AFTER A BRIEF RETURN OF SHALLOW LOW-LEVEL MOISTURE FROM THE SOUTH LATE TONIGHT WE SHOULD SEE THE DRYLINE MIX/ADVANCE EASTWARD TO NEAR OR JUST EAST OF THE CWA DURING THE AFTERNOON HOURS. ALL THIS WILL ALSO RESULT IN WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS AS HUMIDITIES PLUNGE TO AROUND 10 PERCENT ACROSS MUCH/ALL OF THE AREA AND TEMPERATURES CLIMB TO 15-20 DEGREES ABOVE AVERAGE. BEFORE THEN...WE HAVE SEEN DEWPOINTS IN THE 40S AND LOWER 50S HANGING ON ACROSS THE EXTREME EASTERN ZONES AS OF 20Z. THIS MOISTURE WAS SLOWLY MIXING OUT AND SHOULD CONTINUE TO BE PUSHED OUT OF THE AREA LATER THIS AFTERNOON OR EARLY THIS EVENING. STILL...IT WAS BOOSTING MLCAPES IN EXCESS OF 2000 J/KG ACROSS THE VERY EASTERN ZONES...WITH VERY MINIMAL INHIBITION. ALTHOUGH LOW-LEVEL FORCING WAS RATHER WEAK...A CU FIELD WAS DEVELOPING IN THIS AREA AND COULD PERHAPS LEAD TO A STORM OVER THE NEXT HOUR OR TWO. ANYTHING THAT ATTEMPTS TO FORM SHOULD BE QUICKLY CARRIED EAST OF THE AREA. FOR NOW...HAVE MAINTAINED POPS AROUND 10 PERCENT ACROSS THE EASTERN ZONES...BUT WILL CONTINUE TO MONITOR. && .LONG TERM... MODELS CONTINUE TO INDICATE A MODEST SIGNAL FOR ISOLATED CONVECTION ALONG AN INITIALLY RETREATING DRYLINE SATURDAY EVENING THEN AS IT MOVES EWD EARLY SUNDAY MORNING AS DEEP SWLY FLOW SHUNTS LOW LEVEL MOISTURE TO THE EAST. MODEL SOUNDINGS INDICATE CAPE ON THE ORDER OF 500 J/KG AND A WEAK CAP WHEN LIFTING FROM ABOUT 800 MB. HOWEVER FOCUS QUICKLY SHIFTS TO POTENTIAL HIGH WIND EVENT SUNDAY. MODELS CONTINUE TO PROG A STRONG UPPER LEVEL LOW ACROSS THE CNTL PLAINS WITH A TIGHTENING PRESSURE GRADIENT SOUTH OF THE SFC LOW AND MIXING DOWNWARD OF A 55 TO 65 KT 700 MB JET MAX. NRN ZONES ARE UNDER THE TIGHTEST GRADIENT BEFORE MID LEVEL SPEED MAX SHIFTS TWD THE ROLLING PLAINS IN THE AFTN. SFC WIND PROGS AND MOS GUIDANCE FAVOR THE ERN HALF OF THE FCST WITH THE HIGHEST WIND SPEEDS AND THIS MAY HAVE SOMETHING WITH THE FAIRLY STRONG COLD ADVECTION WORKING IN BEHIND THE PACIFIC FRONT THAT WILL LIMIT THE DEPTH OF MIXING BUT IS DECIDELY COUNTER TO THE CLIMATOLOGY OF HIGH WIND EVENTS ACROSS THE FCST AREA WHICH FAVOR AREAS ON THE CAPROCK FOR THE HIGHEST SPEEDS MAINLY BECAUSE LESS DEPTH OF MIXING IS REQUIRED DUE TO THE HIGHER ELEVATION IN RELATION TO THE ROLLING PLAINS. AS A RESULT WIND SPEEDS MAY END UP BEING A LITTLE MORE UNIFORM THAN MODELS INDICATE. PROBABILITY OF HITTING HIGH WIND CRITERIA LOOKS ENOUGH THAT WILL ISSUE A HIGH WIND WATCH THIS SHIFT. IN GENERAL NEXT WEEK NOT LOOKING AS WINDY AS THIS ONE...BUT STILL COULD HAVE ITS DRY AND WINDY AFTERNOONS. WILL CONTINUE TO WATCH EITHER WIND OR PRECIP POTENTIAL WITH MID WEEK SYSTEM ALTHOUGH 12Z MODEL RUNS SHOWING A WIDER DISCREPANCY WITH IT THAN THEY HAVE BEEN. AS A RESULT WILL MAKE FEW CHANGES TO THE LATTER PART OF THE FCST...PARTICULARLY GIVEN FOCUS ON HIGHLIGHTS IN FIRST 48 HOURS OF THE CYCLE. && .FIRE WEATHER... THE RELATIVELY LIGHT WIND DAY /COMPARED TO YESTERDAY AND THIS COMING WEEKEND/ WAS IN PROGRESS TODAY...THOUGH S TO SW SUSTAINED 20 FT WINDS OF 15 TO 25 MPH WERE COMMON ACROSS MUCH OF THE AREA. ADDITIONALLY...VERY WARM AND DRY CONDITIONS HAVE PUSHED HUMIDITIES TO AROUND 10 PERCENT OVER ALL BUT THE EASTERN ZONES...WHERE BETTER LOW-LEVEL MOISTURE WAS LINGERING. ALTHOUGH RED FLAG MINUTES HAVE BEEN RATHER SLOW TO COME BY SO FAR THIS AFTERNOON...THINK IT IS PRUDENT TO MAINTAIN THE RED FLAG WARNING THROUGH THE EARLY EVENING HOURS GIVEN THE VERY DRY FUELS AND OTHERWISE HIGH FIRE DANGER...EVEN WITH THE MARGINAL WINDS. PLUS...THE WILDFIRE CONTINUES TO BURN STRONG IN SOUTHERN KING COUNTY...EVEN WHERE HUMIDITIES ARE SLIGHTLY HIGHER. WINDS WILL DROP OFF AROUND SUNSET TONIGHT...HELPING TO ALLEVIATE CONDITIONS AND AT LEAST THE SOUTHEAST SECTIONS SHOULD SEE FAIR TO GOOD RH RECOVERIES TOWARD MORNING. HOWEVER...EVEN STRONGER S TO SW WINDS /SUSTAINED AT 20-30 MPH/ WILL DEVELOP OVER THE AREA AS TEMPERATURES CLIMB TO 15-20 DEGREE ABOVE NORMAL AND HUMIDITIES FALL TO AROUND 10 PERCENT. THUS...THE FIRE WEATHER WATCH FOR SATURDAY AFTERNOON AND EVENING HAS BEEN UPGRADED TO A RED FLAG WARNING. SUNDAY APPEARS TO BE A POTENTIALLY DANGEROUS DAY AS A STRONG STORM SYSTEM MOVES ONTO THE CNTL PLAINS AND WINDS INCREASE TOWARD 35 TO 40 MPH ACROSS THE SOUTH PLAINS AREA. RH VALUES NOT AS CLEAR CUT HOWEVER AS PRETTY STRONG ADVECTION OF COLDER AIR INTO THE WRN HALF OF THE FCST AREA WILL LIKELY RESULT IN HIGHS ONLY IN THE 60S RUNNING AS MUCH AS 10 DEGREES BELOW NORMAL. THIS MAY LIMIT BOTH WIND SPEEDS AND RH SOME BUT CONFIDENCE IN MEETING RED FLAG THERE REMAINS HIGH ENOUGH TO KEEP THE FIRE WEATHER WATCH IN PLACE. THE GREATER THREAT OF RAPID FIRE GROWTH MAY COME ACROSS THE ROLLING AND SERN PANHANDLE WHERE THERMAL RIDGE AXIS WILL REMAIN IN PLACE WITH HIGHS NEAR 80 AND RH DOWN TOWARD 5 PERCENT. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 44 81 42 63 32 / 0 0 10 0 10 TULIA 48 86 47 66 34 / 10 10 10 0 10 PLAINVIEW 50 88 48 68 36 / 10 10 10 0 0 LEVELLAND 50 88 49 69 37 / 10 10 10 0 0 LUBBOCK 52 88 50 71 37 / 10 10 10 0 0 DENVER CITY 51 90 49 70 35 / 10 10 10 0 0 BROWNFIELD 51 89 51 72 36 / 10 10 10 0 0 CHILDRESS 56 93 53 75 43 / 10 10 20 0 10 SPUR 54 93 53 78 40 / 10 10 20 0 0 ASPERMONT 56 96 62 81 44 / 10 10 20 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>044. RED FLAG WARNING FROM NOON TO 9 PM CDT SATURDAY FOR THE FOLLOWING ZONES: TXZ021>044. FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES: TXZ021>044. HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES: TXZ021>044. && 23/07
Hazardous weather outlook, Apr 8, 11:15 AM CDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE LUBBOCK TX 1115 AM CDT FRI APR 8 2011 TXZ021>044-091615- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1115 AM CDT FRI APR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT FIRE WEATHER CRITICAL FIRE WEATHER WILL IMPACT ALL OF THE OUTLOOK AREA TODAY. A RED FLAG WARNING IS IN EFFECT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SOUTHWEST TO WESTERLY WINDS MAY BECOME SUSTAINED AT SPEEDS GREATER THAN 30 MPH OVER PORTIONS OF THE SOUTH PLAINS AND EXTREME SOUTHWESTERN PANHANDLE SATURDAY AFTERNOON. WINDS WILL REACH SUSTAINED SPEEDS OF 30 TO 40 MPH WITH GUSTS NEAR 60 MPH SUNDAY. THESE WINDS WILL RESULT IN LOW VISIBILITIES IN BLOWING DUST. IN ADDITION...FIRE WEATHER CONDITIONS WILL ESCALATE SATURDAY AND SUNDAY...WITH EXTREMELY CRITICAL CONDITIONS EXPECTED SUNDAY...WHEN A DANGEROUS HIGH WIND AND FIRE WEATHER EVENT MAY OCCUR. FIRE WEATHER WATCHES ARE IN EFFECT OVER THE WEEKEND.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 4:27 AM CDT | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 16 hr |
| Apr 8, 3:52 PM CDT | High Wind Watch | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 38 hr |
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.